MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA BALANCED 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number SB7JL40SH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis? received for analysis was one 7f sherpa balanced guide catheter sb7jl40sh, lot# 0009539885, coil wrapped with original packaging.As received the catheter was clean, no blood, no kinks in the shaft or segment curve area.The proximal side hole was damaged.The segment material was damaged on both sides of the sidehole.The distal side hole was not damaged.Sharp edges are visible around the edge of the sidehole.It does not appear that there is any missing material around the proximal sidehole.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sherpa guide catheter was intended to be used during a procedure.No damage noted to packaging.It is reported that the side hole section of the device was fractured while passing through an introducer sheath.It was stated that no portion of the device detached.It was noted that the catheter's curve section was very quickly damaged when manipulating (bending-straightening) the catheter.The device was not used in the patient.The catheter was removed from the outer box and hung up.

Brand Name
SHERPA BALANCED 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9346102
Report Number1220452-2019-00145
Device Sequence Number19533405
Product Code DQY
UDI-Device Identifier00613994835383
UDI-Public00613994835383
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K051846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model NumberSB7JL40SH
Device Catalogue NumberSB7JL40SH
Device Lot Number0009539885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1